Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 21, 2023, 2:21 PM EDT for Laurens County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2023, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 21, 2023, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WWUS82 KFFC 211821
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Wed Jun 21 2023
GAZ097-211845-
Laurens GA-
221 PM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northwestern Laurens
County through 245 PM EDT...
At 221 PM EDT, a strong thunderstorm was over Harlow, or near Dublin,
moving northwest at 10 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dudley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3251 8296 3249 8303 3261 8312 3264 8299
TIME...MOT...LOC 1821Z 157DEG 11KT 3253 8301
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:50 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 21, 1:50 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 150 PM EDT Wed Jun 21 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 427 AM EDT Wed Jun 21 2023 * See the Hydrology Discussion below for detailed information on the QPF and Flood Watch. Today: The upper-level cut-off low that we've been talking about for several days now is currently centered over GA. Beneath this feature, PWAT remains above-average at values of 1.6" to 1.8" -- approaching the 90th percentile per sounding climatology. Similar to yesterday, isolated to scattered showers this morning will give way to numerous to widespread showers and storms this afternoon and evening. SPC has the entire CWA in a General Thunderstorm risk as instability and shear parameters remain marginal amid the moist adiabatic environment. While an isolated severe storm cannot be ruled out, the primary concern with convection today will be heavy rainfall and frequent lightning. Much of the CWA has received 1" to 2" of rainfall over the last 72 hours with isolated areas having received 3" or more. 3-hour flash flood guidance is only 2" to 2.5" in isolated areas, so any storms that produce especially heavy rainfall, train, and/or congeal and grow upscale over already-wet soils could cause localized flash flooding. Highs today will range from the upper 60s to lower 70s across north GA to the upper 70s to lower 80s across central Georgia -- some 7 to 16 degrees below average thanks to ample cloud cover and rainfall. Tonight and Tomorrow: Similar to this past overnight period, scattered showers and isolated thunderstorms will persist as the cut- off low meanders aloft. The environment tomorrow (Thursday) will be virtually identical to the environment today, so SPC has the entire CWA in another General Thunderstorm risk. Numerous to widespread showers and storms will continue to pose a threat for heavy rainfall and resulting localized flash flooding as soils become increasingly saturated from the previous days of rainfall. In addition to heavy rainfall, any strong storms will be capable of producing gusty winds and frequent lightning. Overnight lows will be in the lower 60s to lower 70s and afternoon highs will be in the lower 70s to lower 80s. Martin && .LONG TERM... (Thursday night through Tuesday) Issued at 427 AM EDT Wed Jun 21 2023 Thursday night and Friday: The upper-level, cutoff low pressure system that has been a part of the Rex Block pattern over the eastern CONUS and has brought abundant rains to the forecast area will finally lift northward with some dry air beginning to push back into the mid-levels of the region. As the low lifts northward, it will continue to pull Gulf moisture along with it so while rains may weaken, it may take until Friday evening for precip chances to diminish. Weekend: Following the low's exit from the region a weak mid- level ridge, with an accompanied dry slot will steam into the forecast area and looks to suppress shower/storm formation through the weekend. This will allow temperatures to climb to near- normals with afternoon highs in the mid 80s to low 90s in the forecast. Early Next Week: A second upper-level low pressure system will dig into the Midwest by early next week, with a cold frontal passage expected Monday through Monday night across the forecast area. This frontal passage is forecast to be proceeded by another round of heavy showers and potentially strong storms, with the highest likelihood on Monday afternoon and evening. Beyond, we will remain under drier northwest flow as a high-amplitude ridge sets up over the South Central CONUS. Models like the GFS and Canadian are indicating several stronger MCS systems could "ride the ridge" and push into the Lower Mississippi River Valley and Southeast in the middle of next week, but its too early to make any determinations just yet. Thiem && .AVIATION... (18Z TAFS) Issued at 149 PM EDT Wed Jun 21 2023 A tricky forecast this afternoon. CIGS remain in between MVFR and IFR early this afternoon, and while a gradual increase is expected into more solidly MVFR until 00Z; conditions will likely fall back into IFR/LIFR again overnight. TSRA will gradually increase in coverage as the afternoon goes on, although the best chances for TSRA will likely be along a line from CSG to MCN and south. //ATL Confidence...18Z Update... Medium to low on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 63 74 64 82 / 90 70 70 50 Atlanta 63 76 65 82 / 70 70 50 40 Blairsville 59 71 59 75 / 90 80 60 60 Cartersville 63 74 62 82 / 80 70 50 40 Columbus 69 81 67 86 / 60 70 50 50 Gainesville 61 72 64 80 / 90 70 60 50 Macon 68 81 67 85 / 70 80 70 60 Rome 64 74 64 83 / 80 70 50 30 Peachtree City 66 77 63 84 / 70 70 50 40 Vidalia 70 82 70 85 / 90 90 90 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for GAZ014>016-022>025-027- 033>039-045>051-055-057>062-071>076-080>086-091>098-102>113. && SHORT TERM...Martin LONG TERM....Thiem AVIATION...Vaughn
Hazardous weather outlook, Jun 21, 1:55 PM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 155 PM EDT Wed Jun 21 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 155 PM EDT Wed Jun 21 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flood Watch has been issued for a large portion of the forecast area where one half to one and one half inches of rain is expected this afternoon and tonight. However, localized values could reach 2 to 4 inches in isolated locations. These periods of heavy, continuous rainfall may result in flash, river, and/or urban flooding for several locations. Thunderstorms will also have the potential for strong winds and frequent lightning, but no severe thunderstorms are expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Several rounds of heavy rainfall will continue through Thursday, before beginning to diminish of Friday, when the FLood Watch is expected to expire. Several locations may experience flash, river, and/or urban flooding through Friday evening before the heavy rains subside ahead of a drier weekend. Localized rainfall totals through Friday may exceed 5 inches. Finally, another round of thunderstorms is expected on Monday afternoon and evening ahead of and along a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Jun 21, 1:03 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
103 PM EDT Wed Jun 21 2023
GAZ108>110-211730-
Telfair GA-Wilcox GA-Dodge GA-
103 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of south central Dodge,
Telfair and southeastern Wilcox Counties through 130 PM EDT...
At 103 PM EDT, a line of strong thunderstorms was along a line
extending from near Rebecca to Bowens Mill to near Pridgen, and
moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8346 3198 8322 3200 8280 3192 8266
3192 8268 3190 8269 3186 8276 3185 8279
3184 8279 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 1703Z 242DEG 28KT 3182 8344 3184 8319 3172 8297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 21, 1:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
130 PM EDT Wed Jun 21 2023
GAZ105>110-211815-
Crisp GA-Dooly GA-Telfair GA-Wilcox GA-Dodge GA-Pulaski GA-
130 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of southern Dodge,
southern Pulaski, western Telfair, Wilcox, southeastern Dooly and
northeastern Crisp Counties through 215 PM EDT...
At 130 PM EDT, a line of strong thunderstorms with very heavy
rainfall was along a line extending from Tremont to near Union to
near China Hill, and moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, McRae, Eastman, Abbeville, Rochelle, Milan, Pineview, Rhine,
Chauncey, Pitts, Jacksonville, Union, Seville, Ocmulgee Banks,
Finleyson, China Hill, Pleasant View, Tippettville, Godwinsville and
East Crisp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3180 8308 3181 8309 3181 8310 3182 8311
3181 8312 3195 8333 3193 8375 3218 8371
3226 8321 3199 8283 3179 8298 3178 8300
TIME...MOT...LOC 1730Z 203DEG 14KT 3199 8365 3206 8330 3185 8303
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 21, 2:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT Wed Jun 21 2023
GAZ097-098-109-111-211845-
Wheeler GA-Treutlen GA-Laurens GA-Dodge GA-
208 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of southeastern Laurens,
northeastern Dodge, southwestern Treutlen and northwestern Wheeler
Counties through 245 PM EDT...
At 208 PM EDT, a line of strong thunderstorms was along a line
extending from near Landsburg to Cedar Grove to near Plainfield, and
moving north at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cadwell, Lowery, Barnhill, Plainfield, Cedar Grove and Lothair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3239 8264 3240 8286 3231 8312 3217 8306
3220 8290 3219 8273
TIME...MOT...LOC 1808Z 191DEG 10KT 3225 8273 3227 8289 3222 8305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 21, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Wed Jun 21 2023
GAZ097-211845-
Laurens GA-
221 PM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northwestern Laurens
County through 245 PM EDT...
At 221 PM EDT, a strong thunderstorm was over Harlow, or near Dublin,
moving northwest at 10 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dudley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3251 8296 3249 8303 3261 8312 3264 8299
TIME...MOT...LOC 1821Z 157DEG 11KT 3253 8301
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:31 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 29 min |
| Jun 20, 9:00 PM EDT | River Flood Warning | FFC | Gwinnett, Walton | 92 min |
| Jun 20, 9:00 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
| Jun 20, 9:02 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Jun 20, 9:10 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Jun 20, 9:16 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 29 min |
| Jun 20, 9:45 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jun 21, 12:34 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 26 min |
| Jun 21, 1:16 AM EDT | Special Weather Statement | FFC | Toombs | 44 min |
| Jun 21, 1:03 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jun 21, 1:30 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 45 min |
| Jun 21, 2:08 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Jun 21, 2:32 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 3 hr |
| Jun 21, 2:42 PM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 33 min |
| Jun 21, 2:57 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jun 21, 3:10 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 65 min |
| Jun 21, 3:43 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| Jun 21, 4:13 PM EDT | Special Weather Statement | FFC | Chattahoochee | 47 min |
| Jun 21, 7:50 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 55 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.